Pain Channel
Topics & Medications
Quicklinks
Related Channels

Infant Acetaminophen

What If I Take an Overdose of Infant Acetaminophen?

Taking too much infant acetaminophen may cause overdose symptoms, such as:
 
  • Nausea and vomiting
  • Appetite loss
  • Sweating
  • Irritability
  • Abdominal pain, especially near the liver (the upper right part of the abdomen)
  • Diarrhea
  • Yellow eyes or skin
  • Liver failure
  • Kidney failure
  • Heart problems
  • Coma
  • Seizures
  • Loss of life.
     
If you think you have given your infant too much acetaminophen, seek medical attention immediately.
 
(Click Acetaminophen Overdose for more information.)
 

Infant Acetaminophen: Storage Methods

Infant acetaminophen should be stored at room temperature, away from moisture and heat. Keep the medication in its original container, and use only the provided syringe to measure the dose.
 
Keep infant acetaminophen and all other medications out of the reach of children.
 

What If My Baby Spits Up Infant Acetaminophen?

This is a difficulty question to answer. It is impossible to tell how much medication the baby actually spit up, and giving another dose right away could result in an overdose. It is best to try to avoid this problem in the first place. Many mothers find that it works well to give a dose just before feeding. By the time the feeding is through and the baby is burped, most of the medication will be past the point that it will be spit up.
 
8 Frequent Pain Syndromes

Infant Acetaminophen Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.